Alert archive / North Dakota / Wind Chill Warnings in 2018
Wind Chill Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill warning at Jan 12, 2018, 3:08 PM CST for 15 counties in North Dakota; 14 counties in Minnesota. It took effect at Jan 12, 2018, 7:00 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2018, 3:08 PM CST (21:08 UTC)
- In effect from
- Jan 12, 2018, 7:00 PM CST
- Expired
- Jan 13, 2018, 11:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Grand Forks, ND
All 29 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 39 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.1 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WWUS43 KFGF 122108 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 308 PM CST Fri Jan 12 2018 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-049-054-131700- /O.NEW.KFGF.WC.W.0001.180113T0100Z-180113T1700Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Edinburg, Adams, and Lankin 308 PM CST Fri Jan 12 2018 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CST SATURDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 30 below zero to 45 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 7 PM this evening to 11 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MNZ029>032-040-NDZ052-053-131700- /O.NEW.KFGF.WC.Y.0008.180113T0100Z-180113T1700Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Sargent- Richland- Including the cities of Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Gwinner, Milnor, Forman, Rutland, and Wahpeton 308 PM CST Fri Jan 12 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 40 below zero. * WHERE...Portions of central and west central Minnesota and southeast North Dakota. * WHEN...From 7 PM this evening to 11 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Gust
4 follow-up statements
922 WWUS43 KFGF 130351 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 951 PM CST Fri Jan 12 2018 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-049-054-131700- /O.CON.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Edinburg, Adams, and Lankin 951 PM CST Fri Jan 12 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST SATURDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 30 below zero to 45 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 11 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MNZ029>032-040-NDZ052-053-131700- /O.CON.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Sargent- Richland- Including the cities of Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Gwinner, Milnor, Forman, Rutland, and Wahpeton 951 PM CST Fri Jan 12 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 40 below zero. * WHERE...Portions of central and west central Minnesota and southeast North Dakota. * WHEN...Until 11 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
461 WWUS43 KFGF 131006 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 406 AM CST Sat Jan 13 2018 MNZ001>009-013>017-022>024-027-028-NDZ008-016-027-029-030-039- 131700- /O.CAN.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/ /O.EXA.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Pembina- Eastern Walsh County-Grand Forks-Steele-Traill-Cass- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Fargo 406 AM CST Sat Jan 13 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 40 below zero. * WHERE...Northwest and west central Minnesota and parts of northeast and southeast North Dakota. * WHEN...Until 11 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NDZ006-007-014-015-024-026-028-038-049-054-131700- /O.CON.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom- Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Valley City, Lisbon, Enderlin, Edinburg, Adams, and Lankin 406 AM CST Sat Jan 13 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 30 below zero to 45 below zero. * WHERE...Parts of northeast and southeast North Dakota. * WHEN...Until 11 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MNZ029>032-040-NDZ052-053-131700- /O.CON.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Sargent- Richland- Including the cities of Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Gwinner, Milnor, Forman, Rutland, and Wahpeton 406 AM CST Sat Jan 13 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 40 below zero. * WHERE...Parts of central and west central Minnesota and southeast North Dakota. * WHEN...Until 11 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ JH
706 WWUS43 KFGF 131500 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 900 AM CST Sat Jan 13 2018 MNZ031-032-040-131600- /O.CAN.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/ East Otter Tail-Wadena-Grant- Including the cities of Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 900 AM CST Sat Jan 13 2018 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures will slowly recover from deep overnight cold. $$ NDZ006-007-014-015-024-026-028-038-049-054-131700- /O.CON.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom- Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Valley City, Lisbon, Enderlin, Edinburg, Adams, and Lankin 900 AM CST Sat Jan 13 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 30 below zero to 40 below zero. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 11 AM CST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MNZ001>009-013>017-022>024-027>030-NDZ008-016-027-029-030-039-052- 053-131700- /O.CON.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-Pembina-Eastern Walsh County-Grand Forks-Steele- Traill-Cass-Sargent-Richland- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Gwinner, Milnor, Forman, Rutland, and Wahpeton 900 AM CST Sat Jan 13 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 40 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 11 AM CST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Gust
677 WWUS43 KFGF 131703 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1103 AM CST Sat Jan 13 2018 NDZ006-007-014-015-024-026-028-038-049-054-131815- /O.EXP.KFGF.WC.W.0001.000000T0000Z-180113T1700Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom- Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Valley City, Lisbon, Enderlin, Edinburg, Adams, and Lankin 1103 AM CST Sat Jan 13 2018 ...WIND CHILL WARNING HAS EXPIRED... Temperatures are slowly warming, but increasing south winds and sub-zero temperatures will keep conditions a bit chilly through the day. So dress warmly. $$ MNZ001>009-013>017-022>024-027>030-NDZ008-016-027-029-030-039-052- 053-131815- /O.EXP.KFGF.WC.Y.0008.000000T0000Z-180113T1700Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-Pembina-Eastern Walsh County-Grand Forks-Steele- Traill-Cass-Sargent-Richland- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Gwinner, Milnor, Forman, Rutland, and Wahpeton 1103 AM CST Sat Jan 13 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures are slowly warming, but increasing south winds and sub-zero temperatures will keep conditions a bit chilly through the day. So dress warmly. $$ Gust
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 12, 3:06 PM CST, 2 minutes earlier.
Area forecast discussion, Jan 12, 3:06 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
306 PM CST Fri Jan 12 2018
.SHORT TERM...(This evening through Saturday)
Issued at 305 PM CST Fri Jan 12 2018
A cold dome of Arctic Air will settle across Red River Basin
through the overnight hours. With a freshened snowpack, clear
skies, and light northwesterly winds becoming light and
variable... we can expect temperatures to drop into and 20s below
zero overnight with wind chills vacillating between the 30s to
40s below zero.
Fair skies and light winds will persist through the day forenoon
on Saturday, with winds starting to turn from the south and
increase a bit through Saturday afternoon. Temperatures will
struggle up to the single digits below zero across most of the
area.
.LONG TERM...(Saturday night through Friday)
Issued at 257 PM CST Fri Jan 12 2018
Models continue showing general agreement through the extended
period and will keep a blended soln for this forecast package...with
the main impact being slightly modified temperatures on Sunday to
start the period...with a secondary arctic blast for the first part
of next week.
For Saturday night...arctic high pressure shifts south as the upper
level trough begins pushing south and east. Weak upper ridge
amplification over the high plains will provide slight relief from
the bitter cold temperatures for Sunday...although values will
remain below normal. Another upper level trof will dig south
bringing a second shot of arctic air from Sunday night into
Tuesday...before shifting farther southeast.
By Tuesday night into Wednesday...a significant shift in the upper
level pattern is anticipated. Upper level ridge amplification over
the intermountain west and across the northern plains will result in
return flow and warm advection across the area...as the arctic high
shifts into the Ohio valley and across the mid-Atlantic states.
Thus...will see much warmer temperatures return to the area...with
high temperatures rebounding into the upper 20s to low 30s.
The best chances for precipitation will be during the day
Sunday...with little precipitation forecast beyond through the rest
of the period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Updated at 305 PM CST Fri Jan 12 2018
Expect fair skies and a light westerly breeze throughout the
remainder of today and much of Saturday. Expect Extreme Cold
temperatures through Saturday.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Chill Advisory from 7 PM this evening to 11 AM CST Saturday
for NDZ052-053.
Wind Chill Warning from 7 PM this evening to 11 AM CST Saturday
for NDZ006>008-014>016-024-026>030-038-039-049-054.
MN...Wind Chill Advisory from 7 PM this evening to 11 AM CST Saturday
for MNZ029>032-040.
Wind Chill Warning from 7 PM this evening to 11 AM CST Saturday
for MNZ001>009-013>017-022>024-027-028.
&&
SHORT TERM...Gust
LONG TERM...Hopkins
AVIATION...GustHazardous weather outlook, Jan 12, 3:44 AM CST, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 344 AM CST Fri Jan 12 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-130945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 344 AM CST Fri Jan 12 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Wind chills in the 25 to 40 below zero range will persist for much of the day and return for the overnight period. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous wind chills will continue into Saturday morning. A clipper will bring another round of light snow to NW Minnesota and winds maybe be strong enough to cause some blowing snow, reducing visibilities on Sunday. Hazardous wind chills will follow the clipper system as another arctic airmass settles into the region to start the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jan 12, 9:27 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
927 AM CST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 E WASKISH 48.16N 94.45W
01/11/2018 M4.0 INCH Beltrami MN CO-OP OBSERVER
24 HR SNOWFALL.
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 11:57 AM CST | Wind Chill Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 9 more | 3 hr |
| Jan 12, 3:08 PM CST | Wind Chill Advisory | FGF | Cass, Grand Forks, Pembina, Richland, Sargent, Steele and 2 more | 20 hr |
Nearby
Wind Chill Warnings in North Dakota, 2018Wind Chill Warnings in Minnesota, 2018Every wind chill warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.